MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542430M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.Concomitant product: catalog: 3542620r lot: 174455.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent primary breast augmentation with mentor siltex round spectrum 225cc saline breast prosthesis.Deflation of the left breast prosthesis was determined.As a result, the patient underwent removal on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 7/12/2018, mentor became aware that the correct concomitant product was mentor siltex round moderate profile 175cc saline catalog: 3542620 lot: 174455.Mentor also became aware that the replacement devices were the following: (left) mentor memorygel breast implant 300cc gel catalog: 3503004bc, lot: 7466044, sn: (b)(4) and (right) mentor memorygel breast implant 325cc gel catalog: 3503254bc, lot: 7442440, sn: (b)(4).On 7/13/2018, a device history record review was performed for the complaint device.As a result, the manufacturing date and expiration date fields have been updated.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 7/16/2018, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Upon receipt by mentor, the device returned without fluid.Brown material was observed within the device.No foreign material was observed on the shell surface.Product evaluation discovered a rent measuring approximately 0.6 cm within lines of shell wear and area of siltex cracking on the posterior aspect, suggesting in-vivo folding or creasing of the device.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.There is no evidence that the issue is related with manufacturing.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds (i.E., severe ¿v¿ or tight folds) in the rtv shell of siltex breast implants.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7570622
Report Number1645337-2018-03477
Device Sequence Number2364662
Product Code FWM
UDI-Device Identifier00081317002079
UDI-Public00081317002079
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1998
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2003
Device Catalogue Number3542430M
Device Lot Number169252R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer05/16/2018
05/16/2018
08/14/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date07/13/2018
08/06/2018
08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR